Florida, 2021Flooding in Florida, August 19, 2021
August 19, 2021 · NWS JAX · 2 events in 1 county or zone
Weak steering flow focused both sea breezes inland where a merger produced strong to isolated pulse severe storms and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak steering flow focused both sea breezes inland where a merger produced strong to isolated pulse severe storms and locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 19, 6:23 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 19, 6:23 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
723 PM EDT Thu Aug 19 2021
.AVIATION...
[Through 00Z Saturday]
Intense line of convection has remained for the most part just
west of the TAF sites, already impacting GNV prior to 00Z and
might clip VQQ from 00-01Z, otherwise have just handled with VCTS
at all TAF sites through 01-02Z except for CRG/SGJ which should
remain storm free this evening. After 02-03Z should be VFR with
some leftover higher convective debris clouds, then some patchy
MVFR FOG expected at the inland TAF sites of GNV/VQQ from 07-11z
time frame. Another day of hot/humid conditions will lead to VCTS
starting by 18Z at all TAF sites and another afternoon with
scattered storms area-wide that should push all the way to the
beaches, so have included PROB30 groups for MVFR storm activity
from 18-24Z except for 20-24Z at GNV where convection may kick in
a bit later on.
&&
.PREV DISCUSSION [416 PM EDT]...
.NEAR TERM [Tonight through Friday]...Deep ridge across the area
will keep convection scattered this evening with the best chances
over the interior. The mid-upper ridge starts to shift to the
west late Friday as a trough digs south near the east coast.
In addition to afternoon seabreeze convection, storms to the
north may develop over se Ga by late afternoon and move s into ne
Fl Friday evening and night. Hot and humid conditions will continue
with light winds. Heat indices on Friday will be near or just
below heat advisory criteria.
.SHORT TERM [Friday night Through Sunday Night]...Trough along the
east coast will lift TS Henri to the north this weekend. The
area will be in a westerly flow with deep moisture across the
area. Scattered to numerous coverage of diurnal convection is
expected with sea breeze mergers occurring closer to the east
coast given the westerly flow. High afternoon heat indices will
persist.
.LONG TERM [Monday Through Thursday]...The upper ridge will build
back across the mid-Atlantic states Monday through Wednesday. Some
drier air aloft and an easterly steering flow should result in
mostly scattered coverage of convection with the highest pops over
areas well inland. An easterly wave on Thursday may bring an
increase in moisture and rain chances. Temperatures will be near
average August levels.
.MARINE...A ridge of high pressure along the U.S. Atlantic
coastline will weaken as a trough moves to the east coast
lifting Tropical Storm Henri to the north on Friday. Winds will
be mostly from the south to southwest the next few days with
increasing swells late tonight into the weekend. Caution levels
may develop over offshore as combined seas reach up to 6 feet
Friday into Saturday.
Rip Currents: Moderate to possibly high risk through the weekend
as long period swells arrive from distant TS Henri.
.HYDROLOGY...Minor flooding on the Suwannee River with minor to
moderate on parts of the Santa Fe River. River levels will
continue to fall the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 92 73 92 74 / 20 50 30 60 30
SSI 77 91 76 90 77 / 10 50 40 50 40
JAX 75 95 75 93 75 / 20 70 50 60 30
SGJ 75 93 75 92 75 / 10 50 40 50 20
GNV 74 94 74 92 74 / 70 40 30 60 10
OCF 73 94 74 93 74 / 50 30 30 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 19, 5:06 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
606 PM EDT Thu Aug 19 2021
FLZ023-192245-
Baker FL-
606 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern Baker
County through 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen St. Mary, or 13 miles north of Raiford, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Macclenny, Glen St. Mary and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3035 8226 3036 8205 3030 8205 3014 8214
3014 8237
TIME...MOT...LOC 2205Z 036DEG 9KT 3026 8221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 5:25 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
625 PM EDT Thu Aug 19 2021
FLZ024-425-192315-
Western Duval FL-Inland Nassau FL-
625 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern Nassau
and west central Duval Counties through 715 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 15 miles southwest of Callahan, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 8195 3025 8205 3036 8205 3037 8204
3039 8204 3051 8199 3050 8183
TIME...MOT...LOC 2225Z 036DEG 9KT 3039 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 5:30 PM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Thu Aug 19 2021
FLZ240-340-192315-
Central Marion FL-Western Marion FL-
630 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Marion
County through 715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Williston, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Ocala Airport and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8241 2948 8240 2949 8228 2930 8218
2913 8211 2909 8239
TIME...MOT...LOC 2230Z 024DEG 5KT 2941 8235
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 5:33 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Thu Aug 19 2021
FLZ030-136-222-236-192330-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
633 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Alachua, southwestern Union and southern Columbia Counties through
730 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Providence, or 8 miles east of Ichetucknee Spring, moving northwest
at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake City, Columbia, Fort White, Upland Pines, Providence, Five
Points and Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2991 8249 2984 8268 2999 8275 3024 8279
3024 8253
TIME...MOT...LOC 2233Z 145DEG 5KT 3000 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 6:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Thu Aug 19 2021
GAZ152-153-165-200015-
Inland Glynn GA-Inland Camden GA-Brantley GA-
711 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Camden,
southwestern Glynn and east central Brantley Counties through 815 PM
EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles north of Woodbine. This storm was nearly
stationary.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Waverly and Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8156 3117 8158 3104 8167 3109 8185
3120 8187 3128 8177
TIME...MOT...LOC 2311Z 278DEG 1KT 3112 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BOOTHESpecial weather statement, Aug 19, 6:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
715 PM EDT Thu Aug 19 2021
FLZ035-236-200000-
Western Alachua FL-Gilchrist FL-
715 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern
Gilchrist and west central Alachua Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Archer, or 12 miles east of Trenton, moving south
at 10 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2970 8266 2971 8254 2954 8256 2953 8265
2955 8266 2956 8266 2957 8270
TIME...MOT...LOC 2315Z 015DEG 9KT 2964 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BOOTHEFlood, Columbia
- When
- August 19, 6:30 PM EST
- Where
- Columbia County, 1.99 mi SSW of Lake City to 1.92 mi SSW of Lake City
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 30.156, -82.648
A parking lot entrance was flooded along SW Michigan Street in Lake City.
Flood, Columbia
- When
- August 19, 6:30 PM EST
- Where
- Columbia County, 2 mi SW of Lake City to 1.93 mi SW of Lake City
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 30.161, -82.655
Moderate street flooding covered SW Marvin Burnett Road in Lake City.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, August 19 to 20, 2021$70,000 · EF1 · 39 events
- Flash Flooding and Damaging Winds in Georgia, August 19, 2021$284,000 · 56 kt wind · 14 events
- Flash Flooding and Flood in Kentucky, August 19, 2021$400,000 · 5 events
- Tornado and Flash Flooding in Connecticut, August 19, 2021$178,000 · EF0 · 9 events
- Flooding and Heavy Rain in New York, August 19, 2021$20,000 · 49 events
- Flash Flooding in West Virginia, August 19, 2021$63,000 · 13 events
- Flash Flood in Ohio, August 19, 2021$100,000 · 1 event
- Flash Flood and Hail in Texas, August 19, 2021$70,000 · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Massachusetts, August 19, 2021$36,000 · EF0 · 11 events
- Flash Flood in Virginia, August 19, 2021$25,000 · 1 event
- Flash Flood and Hail in Nebraska, August 19, 20212 in hail · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 19, 20216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973071, 973072.